Illinois, 2006

Damaging Wind in Illinois, May 1, 2006

May 1, 2006 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at May 1, 11:30 PM CST, 15 minutes earlier.

Area forecast discussion, May 1, 11:30 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1230 AM CDT TUE MAY 2 2006

.DISCUSSION...

MAIN FORECAST CONCERNS ARE PRECIP CHANCES THROUGHOUT THE FORECAST.

LATEST RADAR SHOWS STRONG TO SEVERE THUNDERSTORMS ACROSS WEST AND
NORTHERN PORTIONS OF THE PAH FORECAST AREA...WITH A SEVERE
THUNDERSTORM WATCH IN EFFECT FOR ALL BUT OUR EAST/SOUTHEAST EIGHT
COUNTIES UNTIL 5 AM.  LATEST NAM SHOWS SOME LINGERING QPF ACROSS
SOUTHERN PORTIONS OF OUR AREA AFTER 12Z...GFS LINGERS IT JUST IN
EXTREME SOUTHEAST PORTIONS.  WILL BASE ANY LINGERING POPS FOR THIS
MORNING ON RADAR TRENDS JUST PRIOR TO ISSUANCE.  BOTH NAM AND GFS
KEEP US DRY THIS AFTERNOON AND EVENING.  NAM BRINGS QPF BACK INTO
THE WESTERN HALF OF THE FA LATE TONIGHT...GFS HOLDS PRECIP WEST OF
OUR AREA UNTIL AFTER 12Z WEDNESDAY.  INTRODUCED SLIGHT CHANCE POPS
FOR WESTERN HALF AFTER 05Z WEDNESDAY...WHICH MESHES WITH NAM
SOLUTION AND BETTER BLENDS WITH NEIGHBORING OFFICES.

NAM AND GFS KEEP US IN A WET WEATHER PATTERN WEDNESDAY INTO THURSDAY
NIGHT AS LOW PRESSURE MOVING THROUGH THE GREAT LAKES BRINGS A COLD
FRONT SLOWLY ACROSS THE AREA.  BEST CHANCES LOOK TO BE WEDNESDAY
NIGHT INTO EARLY THURSDAY.  NAM FINALLY PUSHES PRECIP INTO EXTREME
SOUTHERN PORTIONS OF OUR REGION BY 12Z FRIDAY.  GFS BRINGS
SIGNIFICANT QPF ACROSS THE AREA LATE THURSDAY NIGHT INTO EARLY
FRIDAY...AND LOOKS TO BE OVERDONE.  CONTINUED WITH CHANCE POPS ON
FRIDAY...WITH POPS GRADUALLY LOWERING FRIDAY NIGHT AND SATURDAY.

GFS AND DGEX BOTH BRING LIGHT QPF INTO WESTERN PORTIONS OF THE FA
LATE MONDAY AS LOW PRESSURE MOVES TOWARD THE MIDDLE MISSISSIPPI
VALLEY.  AT THIS POINT...PREFER TO KEEP MONDAY DRY DUE TO MODEL
TIMING UNCERTAINTY AND WILL JUST CONTINUE TO MONITOR.

TWEAKED LOWS UP A LITTLE TONIGHT AND HIGHS DOWN A LITTLE FOR
WEDNESDAY BASED ON MAV/MET TRENDS.  RAISED HIGHS A LITTLE ON
THURSDAY FOR THE SAME REASON.  TRENDED TEMPS UP JUST A LITTLE FOR
LATE THIS WEEK AND INTO THE WEEKEND BASED ON LATEST MEX TRENDS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

RST
Hazardous weather outlook, May 1, 3:56 AM CST, 19 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
456 AM CDT MON MAY 1 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
456 AM CDT MON MAY 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP OVER SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS THIS AFTERNOON. THESE STORMS ARE
EXPECTED TO EVOLVE INTO A LINE OF STORMS THAT WILL CROSS THE
REMAINDER OF THE OUTLOOK AREA TONIGHT. THE PRIMARY HAZARDS WITH
THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. WHERE HEAVY
RAIN SATURATED THE GROUND SUNDAY...THESE ADDITIONAL STORMS MAY
CAUSE SOME LOCALIZED MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTER A BREAK IN THE STORMS TUESDAY...A SLIGHT RISK OF SEVERE
THUNDERSTORMS RETURNS TO SOUTHEAST MISSOURI LATE TUESDAY NIGHT AND
THE ENTIRE AREA ON WEDNESDAY AND WEDNESDAY NIGHT. A COLD FRONT
WILL MOVE SOUTHEAST ACROSS MISSOURI ON WEDNESDAY...REACHING
SOUTHERN ILLINOIS AND SOUTHWEST INDIANA BY THURSDAY MORNING.
THUNDERSTORMS ALONG AND AHEAD OF THIS COLD FRONT MAY BE LOCALLY
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND THURSDAY NIGHT.
DEPENDING ON HOW QUICKLY THE COLD FRONT MOVES SOUTH OF WESTERN
KENTUCKY AND SOUTHEAST MISSOURI...THE RISK OF SEVERE THUNDERSTORMS
COULD LINGER THROUGH THURSDAY. HEAVY RAIN COULD ALSO BECOME A
CONCERN WITH THE SLOW MOVEMENT OF THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.
SPOTTERS ARE REQUESTED TO CHECK LATER OUTLOOKS CONCERNING
THUNDERSTORM POTENTIAL WEDNESDAY THROUGH THURSDAY.

MY

In the hours before

Local storm report, May 1, 10:56 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1156 PM CDT MON MAY 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     HAIL             POPLAR BLUFF            36.76N 90.41W
05/01/2006  M0.75 INCH       BUTLER             MO   EMERGENCY MNGR

            EVENT OCCURRED AT INTERSECTION OF HIGHWAYS PP AND TT.

&&

SMITTY
Local storm report, May 1, 11:01 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1201 AM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     HAIL             POPLAR BLUFF            36.76N 90.41W
05/02/2006  M0.75 INCH       BUTLER             MO   EMERGENCY MNGR

            EVENT OCCURRED AT INTERSECTION OF 14TH AND DAVIS.

&&

SMITTY
Local storm report, May 1, 11:31 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1231 AM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HAIL             PATTON                  37.44N 90.04W
05/02/2006  E0.88 INCH       BOLLINGER          MO   BROADCAST MEDIA

            PUBLIC REPORT TO MEDIA.

&&

SMITTY
Local storm report, May 1, 11:43 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1243 AM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     FUNNEL CLOUD     GRAYVILLE               38.26N 88.00W
05/02/2006                   WHITE              IL   LAW ENFORCEMENT

            EVENT ALONG ROUTE 1. UNCONFIRMED.

&&

SMITTY
Local storm report, May 1, 11:45 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1245 AM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     FUNNEL CLOUD     2 N GRAYVILLE           38.29N 88.00W
05/02/2006                   EDWARDS            IL   LAW ENFORCEMENT

            EVENT ALONG ROUTE 1. CONFIRMED BY STATE POLICE.

&&

SMITTY

The radar

The Evansville,IN radar (KVWX), 18 km away, was scanning. The volume nearest the first event began at 05:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wabash

When
May 1, 11:45 PM CST
Where
Wabash County, Mt Carmel
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
38.417, -87.767

Power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508398.